MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath on the ra lead, the lead was successfully extracted.Next, while working on the rv lead, the philips laser system (used to power the glidelight) displayed an error code.After several unsuccessful attempts to resolve the error code, a spectranetics 11f tightrail device was used to progress down the vasculature.However, after reaching the superior vena cava (svc) region, an effusion was noted via transesophageal echocardiography (tee), followed by a drop in the patient's blood pressure.Rescue efforts began immediately, including rescue balloon and sternotomy.An svc/ra junction perforation was discovered and repaired.The rv lead was removed post-sternotomy, and the patient survived the procedure.This report captures the 11f tightrail in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the tightrail during use in the procedure.
 
Additional Manufacturer Narrative
A2): patient date of birth unk.A3b.): patient gender unk.B7): other relevant history unk.H3): the tightrail was not returned, thus no returned product investigation was performed.H6): great vessel and cardiac perforation are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20176959
Report Number3007284006-2024-00184
Device Sequence Number15634018
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)260424(10)FRK24D24A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK24D24A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age85 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American